On the null-controllability in function space of nonlinear systems of neutral functional differential equations with limited controls

  • J. U. Onwuatu
Contributed Papers


Consider the following functional equations of neutral type:
$$\begin{gathered} (i) (d/dt)D(t,x_t ) = L(t,x_t ), \hfill \\ (ii) (d/dt)D(t,x_t ) = L(t,x_t ) + B(t)u(t), \hfill \\ (iii) (d/dt)D(t,x_t ) = L(t,x_t ) + B(t)u(t) + f(t,x(t),u(t)), \hfill \\ \end{gathered} $$
whereD, L are bounded linear operators fromC([−h, 0],En) intoEn for eachtɛ(σ, ∞) =J, B is ann ×m continuous matrix function,u:JCm is square integrable with values in the unitm-dimensional cubeCm, andf(t, 0, 0)=0. We prove that, if the system (i) is uniformly asymptotically stable and if the controlled system (ii) is controllable, then the system (iii) is null-controllable with constraints, provided that
$$f = f_1 + f_2 $$
, where
$$\begin{gathered} |f_1 (t,\phi ,0)| \leqslant \varepsilon \parallel \phi \parallel , |f_2 (t,\phi ,0)| \leqslant \pi (t)\parallel \phi \parallel , t \geqslant \sigma , \hfill \\ \Pi = \int_0^\infty {\pi (t)dt< \infty .} \hfill \\ \end{gathered} $$

Key Words

Null-controllability with constraints uniform asymptotic stability controllability complete linear systems reachable sets 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Chukwu, E. N.,On the Null-Controllability of Nonlinear Delay Systems with Restrained Controls, Journal of Mathematical Analysis and Applications, Vol. 76, No. 1, 1980.Google Scholar
  2. 2.
    Underwood, R., andYoung, D.,Null-Controllability of Nonlinear Functional Differential Equations, SIAM Journal on Control, Vol. 17, No. 6, 1979.Google Scholar
  3. 3.
    Dauer, J. P., andGahl, R.,Controllability of Nonlinear Delay Systems, Journal of Optimization Theory and Applications, Vol. 21, No. 1, 1977.Google Scholar
  4. 4.
    Weiss, L.,On the Controllability of Delay Differential Systems, SIAM Journal on Control, Vol. 5, 1967.Google Scholar
  5. 5.
    Chouldhury, A. K.,A Contribution to the Controllability of Time-Lag Systems, International Journal on Control, Vol. 17, No. 2, 1973.Google Scholar
  6. 6.
    Chukwu, E. N.,Null-Controllability in Function Space of Nonlinear Retarded Systems with Limited Control, Preprint.Google Scholar
  7. 7.
    Gahl, R. D.,Controllability of Nonlinear Systems of Neutral Type, Journal of Mathematical Analysis and Applications, Vol. 63, No. 1, 1978.Google Scholar
  8. 8.
    Jacobs, M. Q., andLangenhop, C. E.,Criteria for Function Space Controllability of Linear Neutral Systems, SIAM Journal on Control, Vol. 14, No. 11, 1976.Google Scholar
  9. 9.
    Chukwu, E. N.,Controllability of Neutral Systems, (Preprint).Google Scholar
  10. 10.
    Rodas, H. R., andLangenhop, C. E.,A Sufficient Condition for Function Space Controllability of a Linear Neutral System, SIAM Journal on Control, Vol. 16, No. 3, 1978.Google Scholar
  11. 11.
    Hale, J.,Theory of Functional Differential Equations, Vol. 3, Springer-Verlag, New York, New York, 1977.Google Scholar
  12. 12.
    Cruz, A., andHale, J. K.,Stability of Functional Differential Equations of Neutral Type, Journal of Differential Equations, Vol. 7, No. 12, 1970.Google Scholar
  13. 13.
    Chukwu, E. N.,An Estimate for the Solution of a Certain Functional Differential Equation of Neutral Type (to appear).Google Scholar
  14. 14.
    Chukwu, E. N.,Global Asymptotic Behavior of Functional Differential Equation of the Neutral Type (to appear).Google Scholar
  15. 15.
    Rudin, W.,Real and Complex Analysis, Second Edition, Tata McGraw-Hill, New Delhi, India, 1979.Google Scholar
  16. 16.
    Eisele, J. A., andMason, R. M.,Applied Matrix and Tensor Analysis, Wiley-Interscience, New York, New York, 1970.Google Scholar
  17. 17.
    Hale, J. K., andCruze, M. A.,Existence, Uniqueness, and Continuous Dependence of Hereditary Systems, Annali di Matematica Pura e Applicata, Vol. 85, No. 4, 1970.Google Scholar
  18. 18.
    Chukwu, E. N.,Global Null Controllability of Nonlinear Delay Equations with Controls in a Compact Set, Preprint.Google Scholar

Copyright information

© Plenum Publishing Corporation 1984

Authors and Affiliations

  • J. U. Onwuatu
    • 1
  1. 1.Anambra State College of EducationAwkaNigeria

Personalised recommendations